Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 1, 2021Bandera County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 1, 2021, 4:31 PM CDT for Bandera County, Kerr County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 4:31 PM CDT (21:31 UTC)
Expired
May 1, 2021, 5:15 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

416 
WWUS84 KEWX 012131
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
431 PM CDT Sat May 1 2021
 
TXZ186-187-012215-
Kerr TX-Bandera TX-
431 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANDERA AND
SOUTHEASTERN KERR COUNTIES UNTIL 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving north at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Medina, Kerrville, Bandera, Ingram, Hunt, Cypress Creek, Camp Verde,
Center Point, Kerrville-Schreiner Park, Waltonia and Kerr Wildlife
Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 9904 2969 9926 3010 9949 3013 9892
TIME...MOT...LOC 2131Z 176DEG 28KT 2977 9915 

$$

CP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 1, 3:15 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 1, 3:15 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
315 PM CDT Sat May 1 2021

.SHORT TERM (Tonight through Sunday Night)...
A band of showers and thunderstorms is rapidly pushing away from the
I-37/I-35 corridors with areas of rain over the eastern Hill Country
and Central Texas. The band has and continues to produced excessive
rainfall and renewed flooding. As a result, will keep the Flash Flood
Watch going through 7 PM when the rain, showers, and thunderstorms
move east of our area. Weak instability and lapse rates continue a
possibility of a strong storm or two with gusty winds.

There are scattered showers and isolated thunderstorms over the
Edwards Plateau to near Big Bend associated with an upper level low
over the Serranias del Burro of Mexico. The upper level low will
accelerate moving over the Edwards Plateau later this afternoon,
Hill Country this evening, and Central Texas overnight. The showers
and thunderstorms will accompany the low as it moves across those
areas. With the faster movement, the flood threat is lower. However,
ongoing flooding will be slower to recede in areas that get this
additional rain. A strong storm or two is possible due to weak
instability and lapse rates. The upper level low takes the showers
and thunderstorms with it as moves off to the east by Sunday morning.

As a surface low also moves away on Sunday, southwesterly lower to
mid level flow takes hold drying the airmass somewhat. This allows
for much warmer temperatures. However, high temperatures will be
slightly lower than blended guidance due to moist soils from recent
and ongoing rains.

&&

.LONG TERM (Monday through Saturday)...
A dryline moves toward the I-35 corridor Monday afternoon allowing
temperatures to soar to well above normal across our area. Forecast
soundings show a weak capping inversion at time of peak heating that
may be able to be broken by the dryline and strong heating. Have
maintained slight chances of showers and thunderstorms across the far
eastern Hill Country to along the I-35 corridor late Monday
afternoon into early evening. Forecast soundings show MUCAPEs of
2,000 to 3,000 J/kg along the dryline indicating a potential for
isolated strong to severe storms. A cold front and upper level trough
move across our area Monday night into Tuesday generating isolated
to widely scattered showers and thunderstorms over the eastern half
of our area where moisture will be deepest. Cannot rule out a strong
storm. Breezy conditions are expected late Monday night into Tuesday
as high pressure builds into our area along with cooler temperatures.
Dry northwesterly flow aloft and reinforcing surges of high pressure
result in fair skies and near to slightly above normal temperatures
for mid week into next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              63  87  68  91  65 /  70  -    0  20  20
Austin Bergstrom Intl Airport  63  87  68  91  65 /  70  -    0  20  20
New Braunfels Muni Airport     63  90  69  93  67 /  50   0   0  20  20
Burnet Muni Airport            61  86  67  91  62 /  70  -    0  20  20
Del Rio Intl Airport           60  95  66  96  65 /  20   0   0   0  -
Georgetown Muni Airport        63  86  68  91  64 /  70  -    0  20  30
Hondo Muni Airport             59  91  65  95  66 /  20   0   0  10  20
San Marcos Muni Airport        62  88  68  91  65 /  60  -    0  20  20
La Grange - Fayette Regional   66  87  70  89  69 /  70  -    0  10  20
San Antonio Intl Airport       63  88  68  92  67 /  30   0   0  20  20
Stinson Muni Airport           63  91  68  93  69 /  20   0   0  10  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie-
Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina-
Travis-Wilson.

&&

Short-Term/Aviation...04
Long-Term...Runyen
Decision Support...Brady
Hazardous weather outlook, May 1, 11:33 AM CDT, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
1133 AM CDT Sat May 1 2021

TXZ171>173-183>194-202>209-217>225-228-021045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
1133 AM CDT Sat May 1 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous showers and scattered thunderstorms are forecast to
continue this afternoon into evening. Up to 3 inches of additional
rainfall can be expected. This could lead to additional flash
flooding. In addition, a strong storm is possible with gusty winds
and hail the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit storm or flooding reports to
the National Weather Service.

In the hours before

Local storm report, May 1, 3:20 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      1 WNW ONION CREEK       30.14N 97.80W
05/01/2021                   TRAVIS             TX   EMERGENCY MNGR

            FLOODING AT LOW WATER CROSSING ON OLD SAN
            ANTONIO ROAD IN TRAVIS COUNTY.

&&

MB
Local storm report, May 1, 3:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      4 W SUNSET VALLEY       30.23N 97.87W
05/01/2021                   TRAVIS             TX   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING ACROSS LOW WATER
            CROSSING FROM WILLIAMSON CREEK.

&&

MB
Local storm report, May 1, 3:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      3 SSE ANDERSON MILL     30.41N 97.79W
05/01/2021                   TRAVIS             TX   DEPT OF HIGHWAYS

            SEVERAL LOW WATER CROSSINGS CLOSED ALONG
            SPICEWOOD SPRINGS ROAD.

&&

MB
Local storm report, May 1, 3:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FLOOD            FREDERICKSBURG          30.27N 98.87W
05/01/2021                   GILLESPIE          TX   EMERGENCY MNGR

            FLOODING ON STREETS AROUND FREDERICKSBURG
            AND ACROSS GILLESPIE COUNTY. SOME WATER
            COLLECTING ACROSS LOW WATER CROSSINGS WITHIN
            GILLESPIE COUNTY AS WELL.

&&

MB
Local storm report, May 1, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      3 W SUNSET VALLEY       30.23N 97.86W
05/01/2021                   TRAVIS             TX   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING FROM WILLIAMSON
            CREEK AT LOW-LEVEL WATER CROSSING NEAR JOE
            TANNER LN AND MCCARTY LN.

&&

MB
Special weather statement, May 1, 4:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
431 PM CDT Sat May 1 2021

TXZ186-187-012215-
Kerr TX-Bandera TX-
431 PM CDT Sat May 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BANDERA AND
SOUTHEASTERN KERR COUNTIES UNTIL 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving north at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Medina, Kerrville, Bandera, Ingram, Hunt, Cypress Creek, Camp Verde,
Center Point, Kerrville-Schreiner Park, Waltonia and Kerr Wildlife
Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2970 9904 2969 9926 3010 9949 3013 9892
TIME...MOT...LOC 2131Z 176DEG 28KT 2977 9915

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:01 PM CDTFlash Flood Warning Considerable damage threatEWXComal2 hr
Apr 30, 8:17 PM CDTSpecial Weather StatementEWXTerrell28 min
Apr 30, 8:22 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson50 min
Apr 30, 9:12 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Guadalupe, Wilson3 hr
Apr 30, 11:59 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 3:09 AM CDTAreal Flood AdvisoryEWXLavaca51 min
May 1, 3:57 AM CDTFlash Flood Warning Considerable damage threatEWXLavaca3 hr
May 1, 8:10 AM CDTSpecial Weather StatementEWXMaverick35 min
May 1, 8:23 AM CDTSpecial Weather StatementEWXDimmit52 min
May 1, 9:10 AM CDTSpecial Weather StatementEWXDimmit35 min
May 1, 9:24 AM CDTSpecial Weather StatementEWXZavala36 min
May 1, 9:55 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Val Verde, Zavala3 hr
May 1, 10:02 AM CDTSpecial Weather StatementEWXUvalde, Zavala43 min
May 1, 10:36 AM CDTSpecial Weather StatementEWXFrio, Medina, Uvalde54 min
May 1, 10:49 AM CDTAreal Flood AdvisoryEWXBandera, Frio, Medina3 hr
May 1, 11:15 AM CDTFlash Flood Warning Considerable damage threatEWXMedina, Uvalde4 hr
May 1, 11:18 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
May 1, 11:31 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Medina59 min
May 1, 11:44 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr, Medina4 hr
May 1, 12:01 PM CDTAreal Flood AdvisoryEWXAtascosa3 hr
May 1, 12:09 PM CDTFlash Flood Warning Considerable damage threatEWXBexar4 hr
May 1, 12:30 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Wilson45 min
May 1, 12:40 PM CDTRiver Flood WarningEWXBexar32 hr
May 1, 1:03 PM CDTAreal Flood AdvisoryEWXComal3 hr
May 1, 1:14 PM CDTSpecial Weather StatementEWXComal, Guadalupe, Karnes, Wilson61 min
May 1, 1:22 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Guadalupe, Wilson3 hr
May 1, 1:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr
May 1, 2:07 PM CDTRiver Flood WarningEWXBexar, Wilson41 hr
May 1, 2:07 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe38 min
May 1, 2:27 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Hays3 hr
May 1, 2:44 PM CDTAreal Flood AdvisoryEWXGonzales3 hr
May 1, 2:58 PM CDTFlash Flood Warning Considerable damage threatEWXBastrop, Travis3 hr
May 1, 3:11 PM CDTFlash Flood Warning Considerable damage threatEWXGonzales3 hr
May 1, 3:39 PM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
May 1, 4:11 PM CDTFlash Flood Warning Considerable damage threatEWXWilliamson3 hr
May 1, 4:14 PM CDTAreal Flood AdvisoryEWXBexar2 hr
May 1, 4:25 PM CDTAreal Flood AdvisoryEWXLavaca3 hr
May 1, 6:13 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kendall, Kerr3 hr
May 1, 6:53 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.